Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 2019, 7:58 PM CDT for Redwood County, Renville County, Yellow Medicine County, Minnesota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 30, 2019, 8:29 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Redwood County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 150 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:00 PM CDT | HAIL 0.88 | Echo, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -679 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519
WUUS53 KMPX 010058
SVRMPX
MNC127-129-173-010145-
/O.NEW.KMPX.SV.W.0070.190701T0058Z-190701T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
758 PM CDT Sun Jun 30 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northern Redwood County in southwestern Minnesota...
Southeastern Yellow Medicine County in west central Minnesota...
Southwestern Renville County in central Minnesota...
* Until 845 PM CDT.
* At 757 PM CDT, a severe thunderstorm was located over Wood Lake, or
19 miles northeast of Marshall, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Redwood Falls, Wood Lake, Morton, Hanley Falls, Echo, Belview,
Vesta, Seaforth, Delhi, Hazel Run, Granite Falls Airport and
Redwood Falls Airport.
This includes Jackpot Junction Casino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4479 9574 4473 9541 4470 9538 4469 9532
4466 9529 4467 9525 4456 9499 4442 9501
4453 9560 4462 9561 4463 9563 4463 9584
TIME...MOT...LOC 0057Z 277DEG 18KT 4464 9551
HAIL...1.50IN
WIND...60MPH
$$
BORGHOFF2 follow-up statements
510
WWUS53 KMPX 010118
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
818 PM CDT Sun Jun 30 2019
MNC127-129-173-010145-
/O.CON.KMPX.SV.W.0070.000000T0000Z-190701T0145Z/
Redwood MN-Yellow Medicine MN-Renville MN-
818 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN REDWOOD...SOUTHEASTERN YELLOW MEDICINE AND SOUTHWESTERN
RENVILLE COUNTIES...
At 818 PM CDT, severe thunderstorms were located along a line
extending from Hanley Falls to 7 miles east of Echo to near Redwood
Falls, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Redwood Falls, Wood Lake, Morton, Hanley Falls, Echo, Belview, Delhi,
Granite Falls Airport, North Redwood and Redwood Falls Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4473 9541 4470 9538 4469 9532 4466 9529
4467 9525 4456 9499 4448 9500 4454 9560
4462 9561 4463 9563 4463 9572 4478 9566
TIME...MOT...LOC 0118Z 275DEG 22KT 4468 9561 4462 9526 4456 9506
HAIL...1.00IN
WIND...60MPH
$$
BORGHOFF787
WWUS53 KMPX 010129
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
829 PM CDT Sun Jun 30 2019
MNC127-129-173-010139-
/O.CAN.KMPX.SV.W.0070.000000T0000Z-190701T0145Z/
Redwood MN-Yellow Medicine MN-Renville MN-
829 PM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REDWOOD...
SOUTHEASTERN YELLOW MEDICINE AND SOUTHWESTERN RENVILLE COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
LAT...LON 4473 9541 4470 9538 4469 9532 4466 9529
4467 9525 4456 9499 4448 9500 4454 9560
4462 9561 4463 9563 4463 9572 4478 9566
TIME...MOT...LOC 0128Z 277DEG 18KT 4467 9555 4461 9520 4455 9500
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:49 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 30, 6:49 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 649 PM CDT Sun Jun 30 2019 .SHORT TERM...(This evening through Monday night) Issued at 247 PM CDT Sun Jun 30 2019 The convective complex of showers and thunderstorms stabilized at least the central/eastern portion of the forecast area, but will be keeping a close eye on storms that develop over west/south central MN this afternoon and evening given the high instability that remains there. Tonight we expect a more concentrated area of storms to move into west/central MN from South Dakota, as a mid-level shortwave intersects the quasi-stationary frontal boundary. The primary threat will transition to heavy rain as strong low-level moisture transport noses into the area and storms potentially train along the boundary. Given precipitable water values and progged QPF, it appears that a 2-4 inch band of rain is possible somewhere in central MN. However, at this point do not have enough confidence on where that would setup so have held off on a flash/flood watch for now. On Monday shower and thunderstorm chances will continue with the stalled front over southern MN and continued ripples passing the westerly mid-level flow regime. The threat for strong/severe storms will still exist from southern MN into west central WI, particularly with afternoon/evening destabilization in the warm sector. .LONG TERM...(Tuesday through Sunday) Issued at 247 PM CDT Sun Jun 30 2019 Few changes were made in the long term forecast period. On Tuesday, the front finally shifts south into Iowa as a weak cold front pushes south from Canada. Shower and thunderstorms would be more scattered in nature, but can't be ruled out given the continued presence of weak mid-level impulses. Wednesday through Friday could end up being active with showers and thunderstorms, given progs of another frontal passage and several shortwaves. Spatial/temporal confidence is low, however. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 649 PM CDT Sun Jun 30 2019 Clusters of showers and thunderstorms are ongoing across South Dakota and northeastern Iowa. The activity to the west will build eastward this evening and overnight, setting up the risk for heavy rainfall and thunderstorm redevelopment for all the TAF sites, but especially near RWF-MSP-RNH-EAU. A break is expected later Monday morning, but additional storms will develop again Monday afternoon. KMSP...Not much to be concerned about this evening, but overnight the thunder threat will increase near or after 08Z. Should see a break for most of Monday, but storms may return by mid afternoon. /OUTLOOK FOR KMSP/ Tue-Thu...VFR. Chc MVFR/TSRA. Winds LGT and VRB. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...LS AVIATION...BORGHOFF
Hazardous weather outlook, Jun 30, 4:13 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 413 PM CDT Sun Jun 30 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 012115- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 413 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight There is a Slight Risk for severe thunderstorms. Damaging winds will be the main hazard. In addition, some thunderstorms may produce heavy rain which could produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periods of thunderstorms are expected for much of next week with some severe weather possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening.
In the hours before
Special weather statement, Jun 30, 2:11 PM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
211 PM CDT Sun Jun 30 2019
MNZ084-085-301945-
Steele-Waseca-
211 PM CDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT STEELE AND SOUTHERN WASECA
COUNTIES...
At 211 PM CDT, a strong thunderstorm was located near New Richland,
or 15 miles southwest of Owatonna, moving east at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Owatonna, Blooming Prairie, New Richland, Ellendale, Waldorf, Otisco,
Lemond, Hope, Steele Center and Bixby.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4388 9377 4389 9377 4405 9349 4410 9305
4385 9305 4384 9324
TIME...MOT...LOC 1911Z 275DEG 32KT 4397 9349
BORGHOFFLocal storm report, Jun 30, 4:06 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
406 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MANCHESTER 43.72N 93.45W
06/30/2019 U1.00 INCH FREEBORN MN BROADCAST MEDIA
TIME ESTIMATED FROM RADAR.
&&
CEOThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:17 PM CDT | Special Weather Statement | MPX | Redwood, Renville | 43 min |
| Jun 30, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 46 min |
| Jun 30, 10:50 PM CDT | Severe Thunderstorm Warning | MPX | Brown, McLeod, Nicollet, Renville, Sibley | 40 min |
| Jun 30, 10:56 PM CDT | Tornado Warning | MPX | McLeod, Renville, Sibley | 34 min |
| Jun 30, 11:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 46 min |
| Jun 30, 11:54 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Scott | 32 min |
| Jul 1, 12:22 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Ramsey, Rice, Washington | 38 min |
| Jul 1, 12:42 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 33 min |
| Jul 1, 1:56 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Carver, Chippewa, Dakota, Freeborn and 13 more | 7 hr |
| Jul 1, 2:10 AM CDT | Special Weather Statement | MPX | Renville, Yellow Medicine | 3 hr |
| Jul 1, 2:42 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 33 min |
| Jul 1, 3:55 AM CDT | Special Weather Statement | MPX | Brown, Nicollet, Sibley | 50 min |
| Jul 1, 4:37 AM CDT | Flash Flood Warning | MPX | Redwood, Renville, Yellow Medicine | 3 hr |
| Jul 1, 6:56 AM CDT | Special Weather Statement | MPX | Morrison | 2 hr |
| Jul 1, 7:01 AM CDT | River Flood Warning | MPX | Renville | 24 days |
| Jul 1, 7:31 AM CDT | Areal Flood Warning | MPX | Brown, Redwood, Renville, Sibley, Yellow Medicine | 9 hr |
| Jul 1, 9:41 AM CDT | River Flood Warning | MPX | Brown | 7 days |
| Jul 1, 9:41 AM CDT | River Flood Warning | MPX | Brown | 6 days |
| Jul 1, 9:41 AM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 24 days |
| Jul 1, 9:41 AM CDT | River Flood Warning | MPX | Redwood | 21 days |
| Jul 1, 1:34 PM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 11 more | 7 hr |
| Jul 1, 3:27 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 50 min |
| Jul 1, 3:30 PM CDT | Special Weather Statement | MPX | Waseca | 30 min |
| Jul 1, 3:36 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 54 min |
| Jul 1, 4:09 PM CDT | Tornado Warning | MPX | Freeborn | 36 min |
| Jul 1, 4:16 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 29 min |
| Jul 1, 4:21 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 39 min |
| Jul 1, 4:45 PM CDT | Tornado Warning | MPX | Freeborn | 45 min |
| Jul 1, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Steele, Waseca | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.